MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 08/07/2019
Type of Reportable Event Death
Event or Problem Description
It was reported that a perforation with subsequent tamponade and patient death occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned deep in the laa.A 27mm watchman laa closure device & delivery system (wds) was advanced via the was.Prior to snapping the devices into place, a perforation with subsequent pericardial effusion was noted via fluoroscopy, likely caused by the was.The effusion was confirmed using transesophageal echocardiogram (tee).The procedure continued and the closure device was deployed while a pericardiocentesis kit was being prepared.The patient experienced cardiac tamponade.The release criteria was assessed while the patient's chest was prepped.The criteria was met and the device was released from the core wire.The physician gave anticoagulation reversal and performed a pericardial tap.The physician was unable to slow the bleeding or stabilize the patient.Surgical intervention was requested.The patient was administered blood and the surgeon performed a cut down to the sternum.The bleeding could not be controlled and the patient passed away.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8961954
Report Number2134265-2019-10280
Device Sequence Number2563325
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2022
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0023299788
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2019
Initial Report FDA Received Date09/04/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;